MAUDE Adverse Event Report: SURGICAL SPECIALTIES STRATAFIX SUTURE; PDO UNI VIO 30CM 0 S/A CT-1

SURGICAL SPECIALTIES STRATAFIX SUTURE; PDO UNI VIO 30CM 0 S/A CT-1
Model Number SXPD1B401
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A batch review of the reported lot indicated there were no non-conformance reports issued for the finished good lot.The product from this finished good lot and all of the components met surgical specialties requirements throughout the incoming, manufacturing and the final inspection processes.The needle is an ethicon supplied component.No samples or evaluation reports were received to date.There were no retained samples available for testing.If samples or the report become available at a later time, they will be reviewed and the results will be included in the file.To date, a third party evaluation report has not been received from ethicon.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.¿ without reviewing the actual broken needle, receiving magnified photos of the broken device, receiving the third party analysis, testing sterile devices from the same finished good lot or receiving details regarding the tools utilized to grasp the needle component, procedure performed or the surgeon¿s technique a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The health authority reported to our distributor that on (b)(6) 2021, during a laparoscopic hysteromyomectomy was performed, the process of suturing the uterine incision, the needle of the absorbable surgical suture broke into two parts.The broken needle was removed smoothly and completely during the operation.The suture was replaced promptly to complete the surgery.The operation time and the opening time of the incision were prolonged.No additional information could be provided.

Brand Name
STRATAFIX SUTURE
Common Device Name
PDO UNI VIO 30CM 0 S/A CT-1
Manufacturer (Section D)
SURGICAL SPECIALTIES
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
MDR Report Key12287675
Report Number3010692967-2021-00028
Device Sequence Number3821389
Product Code NEW
UDI-Device Identifier10705031227941
UDI-Public(01)10705031227941(20)12(17)250430(10)AAGC918
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source consumer,distributor,other,us
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2021
Report Date (Section F) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model NumberSXPD1B401
Device Lot NumberAAGC918
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/07/2021
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer07/29/2021
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age48 YR